# SDR AUS20030955

- Difficulty date: September 19, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Gulstm 500S
- Engine: Lyc IO540E1B5
- Propeller: Hartzl HCA3XK2
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 3170
- Condition: Out Of Adjust
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: O

## Discrepancy

(AUS) LT ENGINE LOST OIL PRESSURE. INSPECTION FOUND NR 4 PISTON FAILED DUE TO DETONATION. FURTHER INVESTIGATION FOUND THE LT MAGNETO TIMING HAD MOVED FROM 20 DEGREES BTDC TO 35 DEGREES BTDC. MAGNETO GASKET HAD BEEN REPLACED AT PREVIOUS PERIODIC INSPECTION.
